Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An obstruction to 3-dimensional thickenings


Author: Francisco F. Lasheras
Journal: Proc. Amer. Math. Soc. 128 (2000), 893-902
MSC (2000): Primary 57M20; Secondary 57Q35
Published electronically: September 27, 1999
MathSciNet review: 1621973
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a characterization of those locally finite $2$-dimensional simplicial complexes that have an orientable $3$-manifold thickening. This leads to an obstruction for a fake surface $X$ to admit such a thickening. The obstruction is defined in $H^1(\Gamma;{\mathbf{Z}}_2)$, where $\Gamma \subset X$ is the subgraph consisting of all the $1$-simplexes of order three.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M20, 57Q35

Retrieve articles in all journals with MSC (2000): 57M20, 57Q35


Additional Information

Francisco F. Lasheras
Affiliation: Departamento de Geometría y Topología, Universidad de Sevilla, Apdo 1160, 41080-Sevilla, Spain
Email: fjfer@cica.es

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05023-6
PII: S 0002-9939(99)05023-6
Received by editor(s): October 27, 1997
Received by editor(s) in revised form: April 17, 1998
Published electronically: September 27, 1999
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society